MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Model Number 174317
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to stryker sustainability solutions for evaluation.Visual inspection revealed the jaws of the device were found to be aligned and without damage.The jaws of the device were found to be disconnected from the inner shaft of the device.The device was disassembled for further inspection.Inspection of the inner shaft found that the shaft pin was missing, damage was present on the inner shaft where the pin should be.The jaws showed shaft wear and damage where they connect to the inner shaft.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root causes are: attempting to grasp excess amounts of tissue.Excessive force applied to the jaws of the device.Attempting to actuate the handle while the ratchet switch is in the "locked" position.The instructions for use (ifu) state: careful handling of instruments is necessary to avoid damage or breakage as a result of excessive force.Inspect the instrument for overall condition and physical integrity.Do not use the instrument if the insulation has been compromised or if any damage is noted.Return the instrument and packaging to stryker sustainability solutions if it is not in acceptable condition for surgery.Follow a suitable endoscopic surgery protocol.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported the device (laparoscopic instrument) did not hold tissue properly.The jaws did not close tight enough to grab tissue and it kept slipping off.The device was replaced to complete the procedure.There was no patient injury, medical intervention, or extended procedure time reported.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
LAPAROSCOPIC ACCESSORIES, GYNECOLOGIC
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5307 great oak drive
lakeland FL 33815
MDR Report Key7381680
Report Number0001056128-2018-00018
Device Sequence Number1147615
Product Code NWV
UDI-Device Identifier00885825012557
UDI-Public(01)00885825012557(17)200803(10)6845950
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/03/2020
Device Model Number174317
Device Catalogue Number174317RR
Device Lot Number6845950
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/13/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2018
Initial Report FDA Received Date03/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1